Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Bismarck, ND

June 30, 2015Bowman County, Slope County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2015, 6:11 PM MDT for Bowman County, Slope County, North Dakota. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 6:11 PM MDT (00:11 UTC)
Expired
Jun 30, 2015, 7:15 PM MDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
2.75 in
Wind
60.0 mph

Counties Bowman County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 220 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:38 PM MDTHAIL 0.7514 Nnw Bowman, ND
Jun 30, 6:45 PM MDTFUNNEL CLOUD1 N Griffin, NDREPORTED BY OFF DUTY NWS EMPLOYEE
Jun 30, 6:56 PM MDTHAIL 1.753 W Bowman, NDHAIL LASTED FOR ABOUT 1 MINUTE. SPOTTER DROVE THROUGH THE HAIL. AT ABOUT 754 CDT.
Jun 30, 6:58 PM MDTHAIL 1.75Bowman, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:29 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS53 KBIS 010011
SVRBIS
NDC011-087-010115-
/O.NEW.KBIS.SV.W.0076.150701T0011Z-150701T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM MDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SLOPE COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  NORTHEASTERN BOWMAN COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 715 PM MDT

* AT 610 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
  AMIDON...MOVING SOUTHEAST AT 25 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
           ROOFS...SIDING AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RHAME AROUND 650 PM MDT.
  BOWMAN AROUND 715 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4650 10384 4659 10345 4622 10313 4611 10368
TIME...MOT...LOC 0010Z 333DEG 20KT 4648 10367 

HAIL...2.75IN
WIND...60MPH
 
$$

JONES
5 follow-up statements
328 
WWUS53 KBIS 010024
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM MDT TUE JUN 30 2015

NDC011-087-010115-
/O.CON.KBIS.SV.W.0076.000000T0000Z-150701T0115Z/
SLOPE ND-BOWMAN ND-
624 PM MDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHWESTERN SLOPE AND NORTHEASTERN BOWMAN COUNTIES...

AT 623 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
RHAME...OR 15 MILES WEST OF AMIDON...MOVING SOUTHEAST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  RHAME AROUND 650 PM MDT.
  BOWMAN AROUND 710 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4644 10382 4655 10342 4622 10313 4611 10368
TIME...MOT...LOC 0023Z 333DEG 20KT 4641 10362 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

JONES
627 
WWUS53 KBIS 010032
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM MDT TUE JUN 30 2015

NDC011-087-010115-
/O.CON.KBIS.SV.W.0076.000000T0000Z-150701T0115Z/
SLOPE ND-BOWMAN ND-
632 PM MDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL SLOPE AND NORTHEASTERN BOWMAN COUNTIES...

AT 632 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
RHAME...OR 15 MILES SOUTHWEST OF AMIDON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RHAME AROUND 650 PM MDT.
  BOWMAN AROUND 710 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4640 10373 4650 10337 4622 10313 4612 10367
TIME...MOT...LOC 0032Z 333DEG 20KT 4636 10359 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

JONES
578 
WWUS53 KBIS 010044
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM MDT TUE JUN 30 2015

NDC011-087-010115-
/O.CON.KBIS.SV.W.0076.000000T0000Z-150701T0115Z/
SLOPE ND-BOWMAN ND-
644 PM MDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL SLOPE AND NORTHEASTERN BOWMAN COUNTIES...

AT 644 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF RHAME...OR 9 MILES NORTHWEST OF BOWMAN...MOVING SOUTH AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  BOWMAN AROUND 700 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4633 10369 4642 10330 4622 10313 4612 10367
TIME...MOT...LOC 0044Z 339DEG 23KT 4627 10355 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

JONES
716 
WWUS53 KBIS 010056
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM MDT TUE JUN 30 2015

NDC011-087-010115-
/O.CON.KBIS.SV.W.0076.000000T0000Z-150701T0115Z/
SLOPE ND-BOWMAN ND-
656 PM MDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL SLOPE AND NORTHEASTERN BOWMAN COUNTIES...

AT 656 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BOWMAN...MOVING SOUTHEAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BOWMAN AROUND 705 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4626 10365 4635 10324 4622 10313 4613 10364
TIME...MOT...LOC 0056Z 333DEG 20KT 4621 10351 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

JONES
279 
WWUS53 KBIS 010110 RRA
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM MDT TUE JUN 30 2015

NDC011-087-010120-
/O.EXP.KBIS.SV.W.0076.000000T0000Z-150701T0115Z/
SLOPE ND-BOWMAN ND-
710 PM MDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SLOPE AND
NORTHEASTERN BOWMAN COUNTIES WILL EXPIRE AT 715 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN BOWMAN COUNTY. 

LAT...LON 4626 10365 4635 10324 4622 10313 4613 10364
TIME...MOT...LOC 0109Z 333DEG 20KT 4621 10351 

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:49 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 1:49 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT TUE JUN 30 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT TUE JUN 30 2015

FORECAST HIGHLIGHTS INCLUDE SEVERE THUNDERSTORMS WEST THIS
AFTERNOON AND EVENING (POSSIBLY SEVERE)...SMOKE FROM CANADIAN
WILDFIRES IN THE NORTHWEST...AND CONTINUED CHANCES OF SHOWERS AND
THUNDERSTORMS INTO WEDNESDAY.

REDUCED VISIBILITIES FROM SMOKE CONTINUED TO PLAGUE A PORTION OF
NORTHWEST NORTH DAKOTA...MAINLY FROM WATFORD CITY NORTH TO THE
CANADIAN BORDER AND AS FAR EAST AS AROUND MINOT. VISIBILITIES HAD
IMPROVED TO 2-6 MILES...AND SHOULD CONTINUE TO IMPROVE WITH
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MIXING
OF THE ATMOSPHERE.

CURRENTLY...SURFACE LOW PRESSURE TROUGH EXTENDED FROM SOUTHWESTERN
SASKATCHEWAN SOUTHEASTWARD ACROSS EASTERN MONTANA INTO THE BORDER OF
MT/SD/WY. EAST TO SOUTHEAST WIND FLOW OVER NORTH DAKOTA WAS KEEPING
DEWPOINTS IN THE 60S ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LATEST
MESOANALYSIS FROM STORM PREDICTION CENTER INDICATED SURFACE BASED
AND MIXED LAYER CAPES SUFFICIENT FOR THUNDERSTORM DEVELOPMENT...AND
HAVE SEEN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP OVER PARTS OF
WESTERN NORTH DAKOTA DESPITE THE MID-LEVEL CLOUD COVER THAT REMAINS.
FARTHER WEST IN MONTANA SKIES WERE MOSTLY CLEAR AND WOULD EXPECT
SURFACE BASED STORMS TO DEVELOP THERE AS WELL - AND WATCHING FOR
DEVELOPMENT AT THIS TIME. THE FLY IN THE OINTMENT IS THAT THE MID-
LEVEL LAPSE RATES AT 5.5-6.5 C/KM ARE NOT IDEAL FOR WIDESPREAD
SUSTAINED STORMS - AT LEAST NOT APPROACHING SEVERE LEVELS. THIS MAY
CHANGE WITH TIME HOWEVER.

AT UPPER LEVELS...THE ANTICIPATED UPPER LEVEL SHORTWAVE WAS OVER
SOUTH CENTRAL SASKATCHEWAN AND INTO NORTHWESTERN NORTH DAKOTA. THIS
WAS LIKELY ASSOCIATED WITH THE SCATTERED THUNDERSTORMS CURRENTLY
MOVING EAST/SOUTHEAST ACROSS THE NORTHWESTERN PORTION OF THE STATE.
THIS SHORTWAVE IS FORECAST TO CONTINUE MOVING SOUTHEAST ACROSS THE
STATE TONIGHT...LINGERING INTO WEDNESDAY MORNING.

WILL SEE HOW THE CONVECTION PLAYS OUT...BUT KEPT HIGH CHANCES OF
THUNDERSTORMS IN THE FORECAST FOR TONIGHT WITH POSSIBLE SEVERE
MENTION UNTIL AROUND MIDNIGHT.

YET ANOTHER APPROACHING SHORTWAVE FROM THE NORTHWEST APPROACHES THE
STATES WEDNESDAY AFTERNOON...KEEPING CHANCES OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST. THE STRONG NATURE OF THE SHORTWAVE
MAY PROVIDE ENOUGH BULK SHEAR AND CAPE FOR STRONG STORMS IN THE
AFTERNOON AND INTO THE EVENING. LATER SHIFTS WILL HAVE TO REVISIT
THIS TO DETERMINE WHETHER SEVERE MENTION IS WARRANTED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM CDT TUE JUN 30 2015

THE LONG TERM CAN BEST BE CATEGORIZED AS A ROLLER COASTER.

THUNDERSTORMS WILL LIKELY REMAIN ACROSS MOST OF NORTH DAKOTA
WEDNESDAY NIGHT INTO THURSDAY MORNING AS THE SURFACE TROUGH SLOWLY
EXITS THE REGION. THERE'S A SLIGHT CHANCE THAT THUNDERSTORMS
WEDNESDAY LATE AFTERNOON AND EVENING COULD BE SEVERE AS
CAPE...SHEAR AND FORCING REMAIN ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ALONG THE SURFACE TROUGH. HOWEVER...EARLY MORNING SHOWERS
AND THUNDERSTORMS MAY INHIBIT AFTERNOON HEATING AND INSTABILITY.

A WEAK FRONT IS FORECAST TO MOVE THROUGH THURSDAY AFTERNOON AND
EVENING. THIS COULD BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. FRIDAY LOOKS MAINLY DRY WITH HIGH PRESSURE OVER THE
AREA. A POTENT UPPER LEVEL SHORT WAVE TROUGH...COLD FRONT AND
SURFACE LOW WILL LIKELY BE APPROACHING NORTH DAKOTA SATURDAY.
DEPENDING ON THE EXACT TIMING AND PROGRESSION OF THIS SYSTEM...4TH
OF JULY ACTIVITIES COULD BE IMPACTED. AT THIS TIME MOST OF THE
MODELS KEEP PRECIPITATION OUT OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH MOST OF THE DAY AND EVENING OF THE 4TH.

TEMPERATURES WILL SWING FROM THE 70S AND LOW 80S LATE THIS
WEEK...TO AROUND 90 SATURDAY...AND THEN BACK DOWN INTO THE 70S SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1242 PM CDT TUE JUN 30 2015

SMOKE WILL CONTINUE TO REDUCE VSBYS AT KISN AND KMOT...BUT NOW
EXPECTED ONLY TO 2-6 MILES. VISIBILITY SHOULD CONTINUE TO IMPROVE
THIS AFTERNOON WITH MIXING TO LOW/MID LEVELS IN THE ATMOSPHERE.

WEAK SHOWERS TO IMPACT THE KJMS AREA BUT ISOLATED TO SCATTERED IN
NATURE. ISOLATED THUNDERSTORMS EXPECTED KISN/KDIK AT 18Z...AND
AT KMOT/KBIS BY MID AFTERNOON. SEVERE STORMS POSSIBLE AT KISN AND
KDIK TO KMOT AND KBIS FROM AROUND 21Z-03Z. MVFR CIGS EXPECTED AFTER
06Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JV
LONG TERM...AJ
AVIATION...JV
Hazardous weather outlook, Jun 30, 4:55 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
555 PM CDT TUE JUN 30 2015

NDZ001-009-017>020-031>034-040>045-012300-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
555 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN THROUGH SOUTH
CENTRAL NORTH DAKOTA TONIGHT. LARGE HAIL...DAMAGING WINDS...AND A
COUPLE TORNADOS ARE THE MAIN THREATS. A TORNADO WATCH HAS BEEN
ISSUED FOR THIS AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

NDZ002>005-010>013-021>023-025-035>037-046>048-050-051-012300-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
555 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA TONIGHT.
SMALL HAIL...GUSTY WINDS...AND LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

In the hours before

Local storm report, Jun 30, 5:40 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 NE SKAAR              47.40N 104.00W
06/30/2015  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

&&

BDD
Local storm report, Jun 30, 5:47 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 SE EAST FAIRVIEW      47.85N 104.02W
06/30/2015  E1.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            HAIL LASTED FROM 615 PM CDT TO 635 PM CDT. MEASURED
            0.35 INCH OF RAIN.

&&

KROLAK
Special weather statement, Jun 30, 5:49 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
649 PM CDT TUE JUN 30 2015

NDZ009-010-017-010015-
WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
649 PM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILLIAMS...
NORTHEASTERN MCKENZIE AND WEST CENTRAL MOUNTRAIL COUNTIES...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EPPING...OR 13 MILES EAST OF WILLISTON...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...WATFORD CITY...RAY...EPPING...WHEELOCK...SPRING BROOK...
WHITE TAIL BAY RECREATION AREA...CHARLSON...WHITE EARTH BAY
RECREATION AREA...LEWIS AND CLARK STATE PARK AND TOBACCO GARDEN BAY
RECREATION AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
NORTH DAKOTA.

LAT...LON 4817 10360 4844 10314 4813 10251 4777 10329
TIME...MOT...LOC 2348Z 318DEG 26KT 4821 10334

JONES

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:30 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley47 min
Jun 30, 6:42 PM MDTTornado WarningBISBowman33 min
Jun 30, 6:59 PM MDTSevere Thunderstorm WarningBISAdams, Bowman61 min
Jun 30, 7:08 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie56 min
Jun 30, 7:22 PM MDTSevere Thunderstorm WarningBISBowman, Slope41 min
Jun 30, 7:27 PM MDTTornado Warning Tornado observedBISBowman14 min
Jun 30, 8:20 PM MDTSpecial Weather StatementBISStark40 min
Jun 30, 8:58 PM MDTSpecial Weather StatementBISHettinger, Stark32 min
Jun 30, 9:13 PM MDTSpecial Weather StatementBISBurleigh, Morton47 min
Jun 30, 9:24 PM MDTSpecial Weather StatementBISHettinger36 min
Jun 30, 9:37 PM MDTSevere Thunderstorm WarningBISGrant38 min
Jun 30, 10:17 PM MDTSevere Thunderstorm WarningBISGrant, Sioux58 min
Jul 1, 2:07 AM MDTDense Fog AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more7 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.